Periods


#1

I’ve had my non-hormonal IUD in for 3 years this December and had no problems with it. My periods have stayed the same as pre-coil but recently they have gotten lighter and this month I have not come on at all. I’ve felt some period pain, which is normal for me I don’t tend to suffer,
is it normal for your periods to become lighter and to stop?

Thank you
Sophie


#2

Hello @Sophie89, many thanks for your question. The non-hormonal IUD does not usually make your periods lighter or cause them to stop. I can’t really give clinical advice as I don’t know enough about your situation, but it would seem very sensible to visit your GP or sexual health service so that they can exclude pregnancy and also so that they can check that your IUD is correctly positioned. I think it would make sense to do this within the next day or so to put your mind (and my mind) at rest. I think you do need to see someone as you will need to have your IUD checked but if you are worried then you can call our clinical team tomorrow.
Paula